Alert archive / New Jersey / Special Marine Warnings in 2006
Special Marine Warning 77, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 7, 2006, 10:58 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 10:58 PM EDT (02:58 UTC)
- Expired
- Aug 7, 2006, 11:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 7, 3:55 PM EDT, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 7, 3:55 PM EDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT MON AUG 7 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... OTHER THAN ACTIVITY ASSOCIATED WITH THE COLD FRONTAL PASSAGE TONIGHT, THE SHORT TERM WILL BE DOMINATED BY HIGH PRESSURE. ALTHOUGH THE WRF AND GFS ARE IN GOOD AGREEMENT CONCERNING THE TIMING OF THE FRONTAL PASSAGE TONIGHT, THEY ARE FAR APART WITH QPF. NOT NECESSARILY AMOUNTS, BUT AREAL COVERAGE. THIS ISNT A UNIQUE CASE TONIGHT WITH MODEL RESOLUTION BEING DIFFERENT. IT JUST APPEARS MORE EXTREME. LARGE DIFFERENCES CAN BE SEEN IN THE STATISTICAL GUIDANCE AS WELL. IF GEORGETOWNS CASE, THE GFS HAS LIKELY POPS WHILE THE ETA MOS HAS SLIGHT CHANCE. BASED OFF THE 18Z FORECAST AND RADAR TRENDS, THE LESS ROBUST WRF APPEARS TO BE MORE IN LINE WITH REALITY. WITH THAT SAID, WE WILL TRY TO MINIMIZE POPS TONIGHT WITHOUT TAKING OURSELVES OUT OF ESTABLISHED TOLERANCES. EVEN THOUGH WELL TRIM POPS TONIGHT, WE CAN NOT RULE AN ISOLATED STRONG TO SEVERE THUNDERSTORM. BESIDES THE THREAT OF THUNDERSTORMS REACHING SEVERE LIMITS, BRIEF HEAVY DOWNPOURS COULD OCCUR WITH PROGGED PWS IN EXCESS OF TWO INCHES. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT TOMORROW AS A NORTHWESTERLY FLOW DEVELOPS IN THE MID LEVELS. FOR MOST, SKIES SHOULD START OFF MOSTLY SUNNY. SOME MORNING CLOUDS CAN BE EXPECTED ACROSS THE SOUTHERN ZONES...BEFORE SEEING SUNSHINE. SKIES WILL BE CLEAR/MOSTLY CLEAR TOMORROW NIGHT. IT WILL ALSO BE COMFORTABLE UNDER A LIGHT NORTHERLY BREEZE. HIGH PRESSURE WILL CONTINUE TO DOMINATE INTO WEDNESDAY BEFORE BEGINNING TO BREAK DOWN WEDNESDAY NIGHT INTO THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE EXTENDED PORTION OF THE FORECAST WILL OFFER NEAR NORMAL TEMPERATURES THROUGH THE PERIOD WITH CHANCES OF PRECIPITATION CENTERED AROUND A COLD FRONTAL PASSAGE EARLY ON FRIDAY. WITH THE BACK-DOORISH COLD FRONT STILL EXPECTED TO AFFECT THE FORECAST AREA LATE ON THURSDAY AND INTO AT LEAST FRIDAY, WELL KEEP THE ALREADY IN PLACE CHANCE POPS GOING AT THIS TIME. HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE REGION FRIDAY NIGHT AND THEN BUILD EAST THROUGH THE WEEKEND. WITH THE HIGH BUILDING MORE TO THE EAST RATHER THAN TO THE SOUTH, THE COLD FRONT IS EXPECTED TO SLOW TO A CRAWL ACROSS THE MID-ATLANTIC REGION ON SATURDAY. BECAUSE OF THIS, WELL THROW SOME SMALL POPS IN THE FORECAST FOR THE FAR SOUTHERN ZONES. BASED ON HPC GUIDANCE, THE FRONT WILL SAG FAR ENOUGH TO THE SOUTH ON SUNDAY ALLOWING THE POPS TO BE REMOVED. && .AVIATION... FRONTAL BOUNDARY TO THE WEST EXPECTED TO CROSS THE AREA BETWEEN 22Z WEST TO 02Z EAST. ISOLATED CONVECTION STILL POSSIBLE WITH THE PASSAGE SO HAVE PLACED VCTS IN ALL TERMINALS. POST FROM A FEW LINGERING SHOWERS FOR AN HOUR OR TWO THEN SLOW CLEARING. POST FRONTAL WINDS WILL GO LIGHT & VARIABLE FOR A WHILE THE PICK UP FROM NW AFTER 12Z. && .MARINE... A COLD FRONT IS EXPECTED TO CROSS AREA WATERS TONIGHT AND HIGH PRESSURE WILL BUILD IN BEHIND IT. AFTER SOME SHOWERS AND POSSIBLY SOME THUNDERSTORMS TONIGHT, DRY AND RELATIVELY TRANQUIL CONDITIONS ARE ANTICIPATED THROUGH MIDWEEK. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT COULD GUST TO AROUND 20 KT. THIS COULD INCREASE SEAS TO THE 3 TO 4 FOOT RANGE. WINDS AND SEAS WILL DECREASE AFTER FROPA AND CONTINUE LIGHT THROUGH THE END OF THE WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM...KRUZDLO LONG TERM...KRUZDLO/HPC AVIATION...ZEV MARINE...ZEV
Hazardous weather outlook, Aug 7, 4:48 AM EDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 448 AM EDT MON AUG 7 2006 ANZ430-450-DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010- 012>022-026-027-PAZ054-055-060>062-067>071-081000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- NEW CASTLE-KENT DE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 448 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST MAY BE PRECEDED AND ACCOMPANIED BY THUNDERSTORMS LATE TODAY INTO TONIGHT. SOME OF THE STORMS MAY CONTAIN DAMAGING WIND GUSTS, HAIL, HEAVY RAIN, AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT MAY TOUCH OFF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. ANZ431-451>455-DEZ003-004-NJZ023>025-081000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 448 AM EDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST MAY BE PRECEDED AND ACCOMPANIED BY THUNDERSTORMS LATE TODAY INTO TONIGHT. SOME OF THE STORMS MAY CONTAIN GUSTY WINDS, HEAVY RAIN, AND NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT MAY TOUCH OFF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. RPW
In the hours before
Special weather statement, Aug 7, 6:04 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 604 PM EDT MON AUG 7 2006 PAZ054-060-061-072330- CARBON-BERKS-LEHIGH- INCLUDING THE CITIES OF...JIM THORPE...READING...ALLENTOWN 604 PM EDT MON AUG 7 2006 ...THUNDERSTORMS ACROSS NORTHEAST PENNSYLVANIA... SCATTERED SHOWERS AND THUNDERSTORMS WILL ROLL ACROSS CARBON COUNTY PENNSYLVANIA THROUGH 7 PM. THE SHOWERS WILL ALSO MOVE ACROSS NORTHERN LEHIGH AND NORTHERN BERKS COUNTIES BETWEEN 630 PM AND 730 PM. BEWARE OF DOWNPOURS, LOCALLY GUSTY WINDS AND MAYBE SOME SMALL HAIL WITH THE ACTIVITY. IF YOU HEAR THUNDER, GO INDOORS. OHARA
Special weather statement, Aug 7, 7:04 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 704 PM EDT MON AUG 7 2006 PAZ054-060-061-080015- CARBON-BERKS-LEHIGH- INCLUDING THE CITIES OF...JIM THORPE...READING...ALLENTOWN 704 PM EDT MON AUG 7 2006 ...A FEW STRONG THUNDERSTORMS IN NORTHEAST PENNSYLVANIA... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS NORTHERN BERKS...NORTHERN LEHIGH AND SOUTHERN CARBON COUNTIES OF NORTHEAST PENNSYLVANIA. THE STORMS WILL PRODUCE DOWNPOURS...GUSTY WINDS AND POSSIBLY SOME SMALL HAIL AS THEY MOVE SOUTHEAST FOR THE NEXT FEW HOURS. GO INSIDE IF YOU HEAR THUNDER. OHARA
Special weather statement, Aug 7, 7:29 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 729 PM EDT MON AUG 7 2006 DEZ001>004-MDZ008-012-015-019-020-080130- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON 729 PM EDT MON AUG 7 2006 ...A FEW STRONG THUNDERSTORMS HEADING TOWARD THE DELMARVA PENINSULA... SHOWERS AND THUNDERSTORMS LOCATED OVER THE WESTERN SHORE OF MARYLAND IN THE VICINITY OF BALTIMORE AT 715 PM WERE MOVING EAST AT ABOUT 35 MPH. THEY WILL REACH THE EASTERN SHORE BY ABOUT 735 PM. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...DOWNPOURS AND GUSTY WINDS AS THEY MOVE TOWARD THE COAST THROUGH THE EARLY EVENING HOURS. JJM
Local storm report, Aug 7, 9:12 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL PERKASIE 40.37N 75.29W
08/07/2006 E0.75 INCH BUCKS PA TRAINED SPOTTER
0900 PM TSTM WND DMG PERKASIE 40.37N 75.29W
08/07/2006 BUCKS PA TRAINED SPOTTER
TREE LIMBS DOWN.
&&
IOVINOLocal storm report, Aug 7, 9:56 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL PERKASIE 40.37N 75.29W
08/07/2006 E0.75 INCH BUCKS PA TRAINED SPOTTER
0900 PM TSTM WND DMG PERKASIE 40.37N 75.29W
08/07/2006 BUCKS PA TRAINED SPOTTER
TREE LIMBS DOWN.
0941 PM TSTM WND GST ST. MICHAELS 38.79N 76.22W
08/07/2006 M77.00 MPH TALBOT MD BROADCAST MEDIA
&&
IOVINOThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:06 PM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 7, 10:12 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 33 min |
| Aug 7, 10:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Aug 7, 11:36 PM EDT | Special Marine Warning | PHI | 54 min | |
| Aug 7, 11:42 PM EDT | Special Marine Warning | PHI | 33 min | |
| Aug 7, 8:57 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 63 min |
| Aug 7, 9:32 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 43 min |
| Aug 7, 8:37 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 53 min |
| Aug 7, 9:26 PM EDT | Severe Thunderstorm Warning | PHI | Queen Anne's, Talbot | 49 min |
| Aug 7, 9:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 43 min |
Nearby
Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.